Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Please answer!!!
Nov 30, 2003

This might not be the appropriate forum but I have no where to ask. I have been diagnosed on July 2003,with CD4 646,vl 27000.I am due for more test before the end of the year.For the past 3 months when I am on my periods,I develop small 1 or 2 blisters on my vagina.What might be the caus eof this,my doctor said it is probably due to weakened immune system as a result of the menstruation cycle.They are so painful and uncomfortable.Will I experience this monthly?I read a few articles about herpes as a result of the confusion,which I am not sure if this might be the cause.He prescribed Famvir(famciclovir).I am not sure if it helped as the same occured again this month.

Please advise.

Response from Dr. Pierone

Hello, it sounds like you are having recurrent outbreaks of genital herpes around the time of your period. Since it is not clear that Famvir (anti-herpes med) helped you should have a definitive diagnosis made. The best way is to see your doctor when the blisters develop so that a culture can be done. If it turns out to be a herpes infection it can be prevented or treated with meds like acyclovir, Famvir, or Valtrex. Best of luck.



Previous
Starting meds...but questions...
Next
Drugs and the blood/brain barrier

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement